I had a Type B aortic dissection in Jan. 2006. I did not have surgery and the AD is controlled with Toprol XL. I have been having left shoulder pain that descends into my arm and hand for about a month. It is more of an ache and it makes my arm and hand feel weak and numb. After the first week of this I called my cardiologist and he had me come in for a CT scan. He said that nothing has changed with my dissection, so the pain is not from that. I am not sure I agree. My AD started near my subclavian artery and I never had pain or any type of feeling like this before my AD. Could the Toprol cause this? Has anyone else had this type of pain? It is very uncomfortable and I am starting to get very tired of this pain.
Shoulder pain may be seen in patients with aortic dissection. This may be due to a variety of reasons including extension of the dissection, abnormal flow down the arm, a nerve problem, or a musculoskeletal problem. It is unlikely to be due to toprol. You should pursue additional evaluation by your physician.